MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO SINGLE USE NPWT 10X20CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66800951
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment the device turned on all the lights, stopped having pressure and did not work anymore, problem appeared suddenly.It is unknown how treatment was completed.No patient harm reported.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review was carried out using the lot and part numbers provided, there have been no further complaints reported with this failure mode in the past three years.The device was used for treatment.As the device was not returned we were not able to carry out a product evaluation.It was reported that the device turned on all lights and stopped applying pressure.It is possible that the device entered a non-recoverable error state.There are a number of reasons why a device may enter this state.This is a patient safety feature.We have not been able to confirm a relationship between the event and the device.We have not been able to determine a definitive root cause.No further actions are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO SINGLE USE NPWT 10X20CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10084844
Report Number8043484-2020-00529
Device Sequence Number3696762
Product Code OMP
UDI-Device Identifier05000223477073
UDI-Public5000223477073
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66800951
Device Lot Number201919
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/27/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date05/24/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1